I’m suffering from DPS

October 9, 2009 at 5:33 pm | Posted in rheumatoid arthritis (RA) | 6 Comments
Tags: , , , , , , , , , ,

I was given temporary hope on this post from Warm Socks at Infinity-itis (Sorry, I can’t find the infinity symbol anywhere) on methotrexate side effects. Remicade Dream commented that she always had a mental fog on MTX day. Ahah, I thought, my problems of extreme dippyness (and fatigue) this week must have been caused by my increase in methotrexate.

I felt better for a minute – hurrah, all I have to do is blame the meds.

Then I realised the horrible truth – I take my m-m-m-m-methotrexate on a M-M-M-M-Monday and I was still being just as dippy yesterday … I actually forgot to go to a client meeting! (Thankfully she’s a nice person and happens to work in the next-door office, so a quick phonecall from here and I was there in a flash.)

Hubby has now identified the true root of the matter – I’m suffering from Dippy Penguin Syndrome. Unfortunately it is, as yet, incurable.

About these ads

6 Comments »

RSS feed for comments on this post. TrackBack URI

  1. Uh oh…. if these are the symptoms, I think I may have DHS (Dippy Helen Syndrome). I have an absolutely horrible memory – and my brain fog doesn’t seem to limit itself to methotrexate day!

  2. Well there’s one good thing about DPS or DHS – I don’t know about you, but I’ve already forgotten half the daft things I’ve done this week! Bad memory can be a blessing!

  3. Didn’t you just increase your mtx dose? That might make the fuzzy-brain thing last longer.

  4. You’re so funny, Pollyanna!

    I also tend toward dippitude, but methotrexate made me a whole lot dippier. I took it only for three months a year or so ago, and the stuff made me so foggy and ill — for days after dosing — that I was begging my doctor to take me off of it. I’ve honestly never felt so awful in my life — and of course, it wasn’t doing a thing for the rheuma, either. He took pity on me, finally, and switched me to Arava. It hasn’t done much for the rheuma that I can FEEL — my flares are slowly getting worse — but with Arava, I’ve had no more inexplicable illness, no more foggy-headedness, and no more being completely flattened with the “blehs” as soon as I got up in the morning. Unfortunately, the switchover didn’t do a thing to improve my natural dippitude, but I didn’t really expect it to…

    Thanks for making me laugh out loud, m’dear. :o)

  5. Good point – so MAYBE it’ll ‘wear off’ when I get used to the dose. The stuff’s working so I don’t want to have to stop taking it!!

  6. Aaaw, I preferred Polly!!

    I love the word dippitude, by the way; I shall add it to my dictionary. ;o)

    Well the MTX is working for my RA – it’s just, perhaps, not doing an awful lot for my brain! I’m really sorry nothing’s working so well for your RA … but hurrah for having the brain back. I wonder when I’ll get mine back? I have got to organise a meal out for my mum’s 70th birthday and I’m wondering how many completely stupid things I’ll do on the way. It’s only for five of us – it SHOULDN’T be hard!!! Probably book it for the wrong day!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Blog at WordPress.com. | The Pool Theme.
Entries and comments feeds.

Follow

Get every new post delivered to your Inbox.

Join 88 other followers

%d bloggers like this: